Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 24, NWS Midland/Odessa, TX

February 21, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 21, 2006, 3:51 AM MST for Eddy County, New Mexico. It took effect at Feb 21, 2006, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2006, 3:51 AM MST (10:51 UTC)
In effect from
Feb 21, 2006, 9:00 AM MST
Expired
Feb 21, 2006, 5:00 PM MST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2348 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 211051
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 AM CST TUE FEB 21 2006

...INCREASING WINDS ACROSS THE GUADALUPE MOUNTAINS TODAY...

.WESTERLY MID LEVEL FLOW WILL STRENGTHEN ACROSS THE AREA IN ADVANCE
OF AN UPPER LOW ACROSS SOUTHERN CALIFORNIA. WEST WINDS OF 30 TO
40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED.

NMZ027-TXZ258-220000-
/O.NEW.KMAF.HW.W.0024.060221T1600Z-060222T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
351 AM MST TUE FEB 21 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. 

WEST WINDS OF 20 TO 30 MPH WILL INCREASE THROUGH THE MORNING WITH
GUSTS TO 60 MPH EXPECTED BY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 21, 2:19 AM MST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 21, 2:19 AM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 AM CST TUE FEB 21 2006

.SHORT TERM...
ZONAL MID LEVEL FLOW IN PLACE ACRS W TX WITH UPPER LOW EVIDENT IN
WATER VAPOR IMAGERY ACRS SRN CALIF AS A NRN STREAM SHRTWV TROF
DROPS SE THRU THE NRN ROCKIES. BROAD LEE TROF IN PLACE ACRS ERN NM
ATTM AND SLY FLOW TO THE E HAS BROUGHT AN INCREASE IN LOW LEVEL
DEWPOINTS. LOW CLOUDS ARE EVIDENT ON SATELLITE ACRS THE BIG COUNTRY
AND WILL HAVE GOOD CHANCE TO PUSH W INTO THE ERN CWFA THIS MORNING.
OTHERWISE PERIODS OF MAINLY HIGH CLOUDS ARE EXPECTED TODAY WITH
MINOR SHRTWV/S IN FLOW. WSM PROFILER INDICATES 50KTS AT 5H AND 35KTS
AT 7H WITH MODELS FCSTING 55-65KT AT 5H THIS PM. NAM40 CROSS SECTION
REVEALS MTN WAVE COUPLET WITH 40KTS TO NEAR MTN TOP LEVEL. HAVE
OPTED TO ISSUE HIGH WIND WARNING FOR GDP MTNS WITH A FEW GUSTS TO 60
MPH EXPECTED BY AFTERNOON IN FAVORED LOCATIONS. LOW LEVEL THERMAL
RIDGE INVOF LEE TROF WILL KEEP TEMPS ABOVE WELL ABOVE NORMAL
ALTHOUGH PERIODS OF HIGH CLOUDS MAY TEMPER WARM UP SLIGHTLY...STILL
HAVE TRENDED FCST UP A FEW DEGREES WITH DOWNSLOPE WINDS. MID LEVEL
FLOW BACKS TO SW OVERNIGHT AND TAPS INTO PACIFIC MSTR. LOW LEVELS
WILL REMAIN ON THE DRY SIDE...BUT CAN/T RULE OUT A FEW PASSING -SHRA
AND HAVE SPREAD ISOLD POPS FARTHER W. HAVE ALSO TRENDED LOW TEMPS UP
FEW DEGREES WITH CLOUD COVER AND SLIGHT INCREASE IN MSTR.

.LONG TERM...
SOUTHWESTERLY FLOW ALOFT WILL CONTINUE OVER THE CWA WEDNESDAY AS A
LOW PRESSURE TROUGH MOVES ACROSS SOUTHERN CALIFORNIA.  THE
SOUTHWESTERLY FLOW WILL INCREASE MID AN UPPER LEVEL MOISTURE OVER THE
REGION.  AS THE SYSTEM APPROACHES...MODELS AGREE ON BREAKING OUT
PRECIPITATION OVER THE AREA BEGINNING WEDNESDAY EVENING.  HAVE
DECIDED TO UNDERCUT GFS AND NAM ON POPS AND QPF AS AVAILABLE LOW
LEVEL MOISTURE SEEMS TO BE QUESTIONABLE.

THE UPPER LEVEL SYSTEM WILL DRAG A WEAK COLD FRONT ACROSS THE CWA ON
THURSDAY WITH SLIGHTLY COOLER TEMPERATURES EXPECTED THURSDAY.  THE
TEMPERATURES WILL RECOVER ON FRIDAY AS THE HIGH MOVES EAST OF THE
REGION AND A LEE SIDE TROUGH DEVELOPS ALONG THE TEXAS NEW MEXICO
BORDER PRODUCING WESTERLY WINDS OVER THE CWA.

THE NEXT FRONT IS PROGGED TO MOVE INTO THE CWA SATURDAY WITH A 10
DEGREE TEMPERATURE CHANGE THE WEEKEND. GFS BREAKS OUT PRECIPITATION
OVER THE CWA DUE TO ISENTROPIC LIFT AS A RESULT OF EASTERLY WINDS
ASSOCIATED WITH THE COLD FRONT. WILL RESTRICT POPS TO THE ISOLATED
CATEGORY OVER THE AREA SATURDAY AND SUNDAY BECAUSE OF UNCERTAINTY
IN THE MODELS THAT FAR IN THE FUTURE. DAYS 6 AND 7 APPEAR TO BE
DRY AS THE WINDS BECOME MORE SOUTHERLY DECREASING THE ISENTROPIC
LIFT OVER THE REGION.

&&

.FIRE WEATHER...
MARGINAL CASE TODAY FOR RFW ACRS GDP/SE NM PLAINS AS RH WILL
ACTUALLY BE A LIMITING FACTOR. WINDS WELL ABOVE 20 MPH ARE EXPECTED
IN THE GDP MTNS AND NEAR/JUST BLOW 20 MPH ACRS THE PLAINS WITH SFC
GRADIENT NOT THAT IMPRESSIVE. LOWEST RH/S EXPECTED ACRS SE NM
PLAINS WHERE TEMPS WILL BE THE WARMEST...HOWEVER TEMPORAL
CONSTRAINTS PRECLUDE A RFW TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              76  44  66  43 /   0  10  10  20
CARLSBAD NM                74  47  66  43 /   0  10  10  20
DRYDEN TX                  73  53  76  52 /  10  10  10  20
FORT STOCKTON TX           79  53  71  49 /  10  10  10  20
GUADALUPE PASS TX          69  45  59  40 /   0  10  10  20
HOBBS NM                   74  45  66  41 /   0  10  10  10
MARFA TX                   72  43  67  41 /  10  10  10  30
MIDLAND INTL AIRPORT TX    75  46  67  44 /   0  10  10  20
ODESSA TX                  76  45  66  44 /   0  10  10  20
WINK TX                    80  48  70  43 /   0  20  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 10 AM CST TUESDAY TO 6 PM CST TUESDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING FROM 10 AM CST TUESDAY TO 6 PM CST TUESDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

49/54
Hazardous weather outlook, Feb 21, 2:20 AM MST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 AM CST TUE FEB 21 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-220930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
320 AM CST TUE FEB 21 2006 /220 AM MST TUE FEB 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDS GUSTS TO 60 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND HIGH WIND WARNING IS IN EFFECT. WINDS ARE EXPECTED TO
FALL BELOW WARNING CRITERIA AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.